CSN Login
Members Online: 4

You are here

Question about Post treatment readings for PSA and Testosterone

RADIATION HOPEFUL
Posts: 218
Joined: Dec 2010

I completed 3 + years of ADT --last Lupron shot (4 mo shot) given Jan 2, 2014.   Last PSA reading taken on 4/22/14 was 0.09 (lowest level) since initial Diagnosis.

I just had my first lab results back since stopping all treatment -taken 9/9/14.  The results are as follows:

                                                            Reference Range

Total PSA 0.52

Testosterone 545                                  (221 - 900)

Testosterone free calculated 70.4           (21.0 - 135.0)

Testosterone % Free (Low) 1.3              (1.5 - 3.2)           

Testosterone Bioavail calc 165               (48 - 317)

Testosterone % Bioavailable 30.3           unknown      

Sex Hormone Binding Globulin(High) 67     10-57

 

Is this my True Nadir ?--This the first test since off ADT following Radiation treatment 

 

I am 4 months 2 weeks post injection treatment of Lupron--Will my T level continue to rise and will the Sex Hormone Binding globulin go down?

 

Replys appreciated,

 

Radiation Hopeful

VascodaGama's picture
VascodaGama
Posts: 3357
Joined: Nov 2010

RadHope

I am glad for another thread from you and for the excellent results. I wonder if you have other Testosterone results apart from the one of September. Single values serve nothing if they cannot be compared with previous ones.

The PSA of September of 0.52 (ng/ml) is “clean” (no influence of HT) which could be judged as your real nadir. This is a value taken with your testosterone high above castration levels (30 ng/dL), therefore in an environment with full “activity” of prostatic cells. The T level (545 ng/dL) also confirms that Lupron’s effectiveness is over. It will continue gradually being “cleaned up” from your system. HT is judged as successful because you managed to return to a normal status. You may now be experiencing a relief from HT side effects. In my case the relief most noticeable was an increase in size of my testis and relief of pain in joints. I also started to have more energy to do things.

In any case, you got a prostate gland in place so that the PSA can still vary in small values. I would recommend you to continue monitoring with periodical PSA tests in 3-months intervals. The Testosterone and SHB may vary depending on your biorhythm or other facts in the day you draw blood. In my case T increased gradually from T=<1 ng/dL at the end of Eligard’s effectiveness (starting Off-Drugs period) and got to the highest level of 490 16 months afterwards. It has slightly declined since then, now at 341 ng/dL. You can see the chronology of the my results in this link;
http://csn.cancer.org/node/265316

Apart from the typical lipids test, you should also add a dexa scan to verify any osteopenia at this stage, after three years on HT. Can you tell about any difference in symptoms under HT effects and without them?

I hope you continue reporting good news.

Best wishes.

VGama

jrmull88
Posts: 2
Joined: Jun 2013

I don't say much on this site, mainly because I feel illiterate about what's going on and seem to be at a loss with a lot of my results. What I do know is I had a PSA of 22 & a 6 0n Gleeson. Prostate Cancer. So I went through the radiation & Brachatherapy? treatment. My last bloodwork showed a PSA of .01. Hurray! Now i've been on Lupron shots for over a year. I have intense hot flashes and I can hardly sit down before the right side of my *** starts hurting to the point where I can't sit. I'm kind of in the dark about how long this treatment lasts. To tell you the truth i hate it. I still take flo-max, because if I don't I have a hard time relieving myself. I don't seem to get along with my Urologist, maybe because he was bent on me having surgery. I know when he did my Bi-opsy I felt every

time he took a sample, nine. A friend of mine going through the same thing, said he didn't feel a thing. I guess maybe I just need someone to talk to. Thanks for listening.    

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3650
Joined: May 2012

jrmull88,

I am going to respond briefly to one aspect of your post here, despite this being Radiation Hopeful's discussion. 

My biopsy, performed just over a week ago, was extremely painful. A deadening shot was delivered into both sides of the gland beforehand, which was the most painful part of the proceedure, but each core removal was stunning.  The "gun" broke on the last core, and I had to lie on the table while the doc retrieved a technician to fix the machine !  She then got the final core....

I have strong pain tolerance. I was run over by a car once, with 18 immediate fractures (without losing consciousness) and a knee cap torn off (found in my pant's leg in the E.R.), so I know what "real pain" feels like.  I was then awake with no pain meds when a chest tube was thrust into my chest cavity between 13 rib fractures to relieve a collapsed lung.    Weeks later, a therapist working my arms in ICU pulled my shoulder blade apart  The docs were not aware prior to then that it was broken, and it had partially healed, before she pulled it apart; I could not scream or stop her, being on a ventillator.

The biopsy did not hurt that badly, of course, but it hurt very badly indeed.  Your friend with no pain must have had a different deadening agent.

max

RADIATION HOPEFUL
Posts: 218
Joined: Dec 2010

DEAR VASCO

THANKS for the return reply. AS ALWAYS your words are VERY ENCOURAGING.  I'm going for a dexa scan this coming Friday & NO I DON"Thave another testtosterone reading to compare but  ido g o back to the urologist in two weeks.

VASCO-----YOU ARE A WONDERFUL ASSET TO THIS SITE---- THANKS AGAIN. I DID read your links.

 

Cordially 

RADIATION FOPEFUL

VascodaGama's picture
VascodaGama
Posts: 3357
Joined: Nov 2010

jrmull88,

I think you are doing it well in trying to discuss your case and doubts with us patients in the same boat. You can also try finding a support group in your area to talk face to face. Here is a link;
http://www.pcf.org/site/c.leJRIROrEpH/b.5856543/k.6599/Finding_a_Support_Group.htm

Regarding your situation, can you share more details about you and the diagnosis.

What is your age?

Do you have any other illness? What about an image study exam?

What was the clinical stage attributed to you before deciding on the combo HT+Bracky?

What is the initial treatment protocol (drugs taken before seeds and continuing thereafter) recommended by your doctor?

Combo treatments involve a neoadjuvant hormonal portion (HT) typically administered three months before the radiation portion (RT). HT is then continued adjuvant but the period is decided on the aggressiveness of the case. Typically very aggressive cancers are dealt with longer periods on HT that can last up to two years. Gleason 6 patients in less aggressive situations may end the adjuvant treatment 6 months after RT. Probably your uro doctor is following the advice of his medical association because he has no experience  in dealing with bracky patients. I would recommend you to obtain a second opinion from an experienced medical oncologist.

I wonder if he has suggested a cystoscopy to find about the scars affecting your urination.

Surely there is no problem in posting at any thread, but I would suggest you to start your own thread so that you can receive more comments from the several survivors of the forum.

Best wishes in your continuing journey.

VGama

Subscribe to Comments for "Question about Post treatment readings for PSA and Testosterone"